itissteve.....I can only speak from my experience.
I was put on Januvia 8 or 9 years ago by my doctor, he said it would help me control my blood sugar. I trusted that and my doctor gave me no warning about the drug. I just started taking it as prescribed. Over a period of time maybe 2-3 months I started getting congestion in my lungs and every time this problem started it came on quick. Over a period of a few days turned into a full case of bronchitis's. I have never been prone to this, but when I had the first one, I did not think much about it. I eventually went to my doctor and he gave me antibiotics which in turn cleared up the infection. Then within a few weeks it came on again, with the same result. I still thought it must just be my diabetes and the fact I was getting older. Then within a few weeks, bang...same thing! This went of through 5 or six infections, when I started asking questions and doing research on Januvia....and their it was....can cause upper respiratory infections!
I got off the Januvia and have not had an upper respiratory infection since. On top of that, Januvia had no visible improvement on my blood sugar readings....it only made me sick!
I changed doctors, but regardless, I avoid taking any new meds, if told I must, you can bet I will do my own research before agreeing to take them.....I trust no one but myself when it comes to my health.....